Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

I am 39+, male. I have had erectile dysfunction for

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3119 Questions

default
Posted on Sun, 24 Mar 2019 in Sexual Health
Question: I am 39+, male. I have had erectile dysfunction for some time now, but since I got married only recently, this has become a problem although it is not affecting our life since my wife is very understanding and caring and loving. I had done hormone and penis doppler scan and everything was normal. The doctor had prescribed me Tadlafil and did it help. It has been a year since i got married and we have had sex after using Tadafil - most of the times without using it. Only the first two times I needed Tadafil when i was almost fully erect al through the sex. Then, sometimes it is erect almost all through sex, but other times it becomes flaccid midway even if I manage to get it erect by using my hand. I have had the hardest erection since having this problem without taking Tadafil. Not sure why. Nowadays, if I don't have sex for a few days, it does not become erect even if I or my wife tries to mae it erect by stroking it . But if i masturbate, from the next day onwards it becomes easily erect (but still wil loose it mid way during sex) and I also get "morning wood". Also I have noticed that while having sex when it is erect, if i stop for some time, I lose the erection - after I take it out. Then I have to use my hand again. Please help.
doctor
Answered by Dr. Ashok Kumar 3 hours later
Brief Answer:
It seems to psychogenic erectile dysfunction

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

From the available description it appears that you are suffering with psychogenic erectile dysfunction, a type of ED where the psychological cause play major role.

My opinion is based on the fact that you have
1. normal penile doppler study and other investigations
2. Morning wood
3. Variable erection in different state
4. Normal erection even without use of Tadalafil
5. Hardest erection without use of Tadalafil


Since it is psychogenic there is little role of medication and a psychological approach will be more appropriate. I request you to see a psychologist in your city rather than a clinician. In case no psychologist is available in your city you can see a psychiatrist as they are equally equipped to deliver psychotherapies.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 27 hours later
Thank you, doctor. Morning wood does not happen every day. As I mentioned, if i don't have sex or masturbate for a few days (for example during religiously important days), I lose morning wood and it is difficult to even get erection using my hand. If I masturbate once, i have morning wood from next day.

Also, when I said "hardest erection" was we not using taldafil, I meant it was thhe hardest after I startred having ED. Hardest erections were during teenage when i would be so erect that my foreskin will roll back completel and it will be in upward direction - touching my stomach. That does not happe anymore. the erection is not that complete and also immediately after I ejaculate it shrinks (whereas until like 5 years ago it would take some time for the erection to come down after I ejaculate). Is this normal? (I dont have involuntary erections anymore - even if i am watching porn (this started happening when I was around 20 and the docotor at that time said it was anxiety). I went to a urologist when I was 21 because Ihad very less beard/mustach growth and after tests he said my testosterone was lower than normal and aksed me to take three testosterone injections (sustanon). This was when I was 20 - mentioning it in case it has any relevance.( Note that the hardest erections I mentioned was before I took these injections. )
doctor
Answered by Dr. Ashok Kumar 28 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

First of all we need to understand that there will be always some change from previous level and what you described above is well within normal range other than the psychogenic erectile dysfunction.

Testosterone have little role in erection but have larger role in desire, libido and secondary sexual characteristics (beard, voice change, hairs, skin) so I do not think the poor erection after the use of testosterone is somewhere related.

This is true that morning wood does not remain regular in psychogenic ED and there is always some variation.

I hope this answers you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 11 hours later
Thank you. Final question - is there a specific "speciality" I should look for when searching for Psychologists?
doctor
Answered by Dr. Ashok Kumar 8 hours later
Brief Answer:
Follow up

Detailed Answer:
Dear XXXXXXX
Thanks for follow up.

You need to search for clinical psychologist or relationship psychologist as this will suffice to find out relevant person in your vicinity.

In case details are available under profile look for the possible details of his/her competence. Since you need to deal with psychogenic erectile dysfunction if the person is competent with this kind of problems will be more suitable for you.

I hope this answers you further.

If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on